Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 069, 25 pages      arXiv:2205.08153

Freezing Limits for Beta-Cauchy Ensembles

Michael Voit
Fakultät Mathematik, Technische Universität Dortmund, Vogelpothsweg 87, D-44221 Dortmund, Germany

Received May 19, 2022, in final form September 15, 2022; Published online September 28, 2022

Bessel processes associated with the root systems $A_{N-1}$ and $B_N$ describe interacting particle systems with $N$ particles on $\mathbb R$; they form dynamic versions of the classical $\beta$-Hermite and Laguerre ensembles. In this paper we study corresponding Cauchy processes constructed via some subordination. This leads to $\beta$-Cauchy ensembles in both cases with explicit distributions. For these distributions we derive central limit theorems for fixed $N$ in the freezing regime, i.e., when the parameters tend to infinity. The results are closely related to corresponding known freezing results for $\beta$-Hermite and Laguerre ensembles and for Bessel processes.

Key words: Cauchy processes; Bessel processes; $\beta$-Hermite ensembles; $\beta$-Laguerre ensembles; freezing; zeros of classical orthogonal polynomials; Calogero-Moser-Sutherland particle models.

pdf (558 kb)   tex (31 kb)  


  1. Anderson G.W., Guionnet A., Zeitouni O., An Introduction to random matrices, Cambridge Studies in Advanced Mathematics, Vol. 118, Cambridge University Press, Cambridge, 2009.
  2. Andraus S., Hermann K., Voit M., Limit theorems and soft edge of freezing random matrix models via dual orthogonal polynomials, J. Math. Phys. 62 (2021), 083303, 26 pages, arXiv:2009.01418.
  3. Andraus S., Katori M., Miyashita S., Interacting particles on the line and Dunkl intertwining operator of type $A$: application to the freezing regime, J. Phys. A 45 (2012), 395201, 26 pages, arXiv:1202.5052.
  4. Andraus S., Katori M., Miyashita S., Two limiting regimes of interacting Bessel processes, J. Phys. A 47 (2014), 235201, 30 pages, arXiv:1309.2733.
  5. Andraus S., Miyashita S., Two-step asymptotics of scaled Dunkl processes, J. Math. Phys. 56 (2015), 103302, 23 pages, arXiv:1412.2832.
  6. Andraus S., Voit M., Central limit theorems for multivariate Bessel processes in the freezing regime II: The covariance matrices, J. Approx. Theory 246 (2019), 65-84, arXiv:1902.06840.
  7. Andraus S., Voit M., Limit theorems for multivariate Bessel processes in the freezing regime, Stochastic Process. Appl. 129 (2019), 4771-4790, arXiv:1804.03856.
  8. Anker J.-P., An introduction to Dunkl theory and its analytic aspects, in Analytic, Algebraic and Geometric Aspects of Differential Equations, Trends Math., Birkhäuser/Springer, Cham, 2017, 3-58, arXiv:1611.08213.
  9. Arista J., Demni N., Explicit expressions of the Hua-Pickrell semigroup, Theory Probab. Appl. 67 (2022), 208-228, arXiv:2008.07195.
  10. Assiotis T., Hua-Pickrell diffusions and Feller processes on the boundary of the graph of spectra, Ann. Inst. Henri Poincaré Probab. Stat. 56 (2020), 1251-1283, arXiv:1703.01813.
  11. Assiotis T., Bedert B., Gunes M.A., Soor A., Moments of generalized Cauchy random matrices and continuous-Hahn polynomials, Nonlinearity 34 (2021), 4923-4943, arXiv:2009.04752.
  12. Berg C., Forst G., Potential theory on locally compact abelian groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 87, Springer-Verlag, New York - Heidelberg, 1975.
  13. Borodin A., Olshanski G., Infinite random matrices and ergodic measures, Comm. Math. Phys. 223 (2001), 87-123, arXiv:math-ph/0010015.
  14. Chybiryakov O., Gallardo L., Yor M., Dunkl processes and their radial parts relative to a root system, in Harmonic and Stochastic Analysis of Dunkl Processes, Hermann, Paris, 2008, 113-198, available at
  15. de Boor C., Saff E.B., Finite sequences of orthogonal polynomials connected by a Jacobi matrix, Linear Algebra Appl. 75 (1986), 43-55.
  16. Deift P.A., Orthogonal polynomials and random matrices: a Riemann-Hilbert approach, Courant Lecture Notes in Mathematics, Vol. 3, New York University, Courant Institute of Mathematical Sciences, New York, Amer. Math. Soc., Providence, RI, 1999.
  17. Demni N., Generalized Bessel function of type $D$, SIGMA 4 (2008), 075, 7 pages, arXiv:0811.0507.
  18. Dumitriu I., Edelman A., Matrix models for beta ensembles, J. Math. Phys. 43 (2002), 5830-5847, arXiv:math-ph/0206043.
  19. Dumitriu I., Edelman A., Eigenvalues of Hermite and Laguerre ensembles: large beta asymptotics, Ann. Inst. H. Poincaré Probab. Statist. 41 (2005), 1083-1099, arXiv:math-ph/0403029.
  20. Forrester P.J., Log-gases and random matrices, London Mathematical Society Monographs Series, Vol. 34, Princeton University Press, Princeton, NJ, 2010.
  21. Gorin V., Kleptsyn V., Universal objects of the infinite beta random matrix theory, J. European Math. Soc., to appear, arXiv:2009.02006.
  22. Hua L.K., Harmonic analysis of functions of several complex variables in the classical domains, Translations of Mathematical Monographs, Vol. 6, Amer. Math. Soc., Providence, R.I., 1979.
  23. Ismail M.E.H., Classical and quantum orthogonal polynomials in one variable, Encyclopedia of Mathematics and its Applications, Vol. 98, Cambridge University Press, Cambridge, 2005.
  24. Neretin Yu.A., Matrix beta-integrals: an overview, in Geometric Methods in Physics, Trends Math., Birkhäuser/Springer, Cham, 2015, 257-272, arXiv:1411.2110.
  25. Pickrell D., Measures on infinite-dimensional Grassmann manifolds, J. Funct. Anal. 70 (1987), 323-356.
  26. Rösler M., Generalized Hermite polynomials and the heat equation for Dunkl operators, Comm. Math. Phys. 192 (1998), 519-542, arXiv:q-alg/9703006.
  27. Rösler M., Dunkl operators: theory and applications, in Orthogonal Polynomials and Special Functions (Leuven, 2002),Lecture Notes in Math., Vol. 1817, Springer, Berlin, 2003, 93-135, arXiv:math.CA/0210366.
  28. Rösler M., Voit M., Markov processes related with Dunkl operators, Adv. in Appl. Math. 21 (1998), 575-643.
  29. Rösler M., Voit M., Dunkl theory, convolution algebras, and related Markov processes, in Harmonic and Stochastic Analysis of Dunkl Processes, Hermann, Paris, 2008, 1-112.
  30. Rösler M., Voit M., Elementary symmetric polynomials and martingales for Heckman-Opdam processes, in Hypergeometry, Integrability and Lie Theory, Contemp. Math., Vol. 780, Amer. Math. Soc., Providence, RI, 2022, 243-262, arXiv:2108.03228.
  31. Sato K., Lévy processes and infinitely divisible distributions, Cambridge Studies in Advanced Mathematics, Vol. 68, Cambridge University Press, Cambridge, 2013.
  32. Szegö G., Orthogonal polynomials, textAmerican Mathematical Society Colloquium Publications, Vol. 23, Amer. Math. Soc., New York, 1939.
  33. van Diejen J.F., Vinet L. (Editors), Calogero-Moser-Sutherland models, CRM Series in Mathematical Physics, Springer-Verlag, New York, 2000.
  34. Vinet L., Zhedanov A., A characterization of classical and semiclassical orthogonal polynomials from their dual polynomials, J. Comput. Appl. Math. 172 (2004), 41-48.
  35. Voit M., Central limit theorems for multivariate Bessel processes in the freezing regime, J. Approx. Theory 239 (2019), 210-231, arXiv:1805.08585.
  36. Voit M., Woerner J.H.C., Functional central limit theorems for multivariate Bessel processes in the freezing regime, Stoch. Anal. Appl. 39 (2021), 136-156, arXiv:1901.08390.

Previous article  Next article  Contents of Volume 18 (2022)